Lupus anticoagulant and thrombosis following Henoch-Schonlein purpura

Pediatr Neurol. 2007 May;36(5):345-7. doi: 10.1016/j.pediatrneurol.2007.01.005.

Abstract

A male adolescent developed a sinovenous thrombosis 4 weeks following a Henoch-Schonlein purpura episode. A hypercoagulation evaluation revealed a positive lupus anticoagulant. This suggests an association between Henoch-Schonlein purpura and antiphospholipid antibody syndrome and is the first report of sinovenous thrombosis after Henoch-Schonlein purpura that was likely due to elevated antiphospholipids. Children who develop Henoch-Schonlein purpura with neurologic features including headache should be evaluated for sinovenous thrombosis and a hypercoagulable state.

Publication types

  • Case Reports

MeSH terms

  • Adolescent
  • Humans
  • Lupus Coagulation Inhibitor / blood*
  • Male
  • Purpura, Schoenlein-Henoch / blood*
  • Purpura, Schoenlein-Henoch / complications*
  • Sinus Thrombosis, Intracranial / blood*
  • Sinus Thrombosis, Intracranial / diagnosis
  • Sinus Thrombosis, Intracranial / etiology*

Substances

  • Lupus Coagulation Inhibitor